question-icon

What Causes Muscle Spasms In The Buttocks?

default
Posted on Fri, 27 Oct 2017
Question: I have MS. I also have muscles in my butt that are constantly spasming when I'm sitting or laying doneCan anything be done to relieve the pain?
doctor
Answered by Dr. Dr. Erion Spaho (2 hours later)
Brief Answer:
Antidepressants and NSAID may be necessary to be used.

Detailed Answer:
Hello and thanks for being on HCM.

I have read your question and understand your concerns.

It is necessary first to understand if the pain is primary ( or related directly to the MS ), or secondary ( musculoskeletal pain ) due to poor posture and balance, spasticity, etc.

A thorough examination by your Doctor is necessary for this purpose.

If the pain is found to be primary ( or directly related to MS ) tricyclic antidepressants drugs ( amitryptilin for example ) are the first choice.

Anticonvulsants such gabapentin, carbamazepine etc. may be used also.

If the pain is found to be musculoskeletal, NSAID drugs and other analgesics may be used ( diclofenac, ibuprofen, ketoprofene, tramadol, etc.).

Hope you found the answer helpful.

Take care.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Dr. Erion Spaho (1 hour later)
I was DX'd with MS in 94 with RR MS. A few years later I started leaving "skid" marks in my underwear. I was worried I may lose control of my bowels. I found that if I would sqeeze my rectum tight I had no more marks. No I do it without even trying to. But it keeps getting tighter and tighter therefore the pain. I have to strain just to pass gas! Dr's have prescribed the pills you mentioned for relaxing muscles but all they did to me was make my legs so weak I couldn't stand up. I was even thinking about maybe trying Botox injections to see if that would help any at all. I've been dealing with this pain for 10+ years and tired of it!
Thank you for any help you can give me! XXXXXXX
doctor
Answered by Dr. Dr. Erion Spaho (19 hours later)
Brief Answer:
Botox injections may work for muscles tightness.

Detailed Answer:
Welcome back.

Okay then, if you used in the past these drugs with no improvement and significant adverse effects, Botox injections may be tried for muscles tightness.

Discuss with your Doctor about these issues.

Hope I helped you.

Kind regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Dr. Erion Spaho (12 minutes later)
Thank you. I have an appt. with the VA dr. on Thur. I will ask about the Botox. XXXXXXX
doctor
Answered by Dr. Dr. Erion Spaho (11 hours later)
Brief Answer:
You are welcome.

Detailed Answer:
Okay, let me know if I can assist you further.

Greetings.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Dr. Erion Spaho (5 hours later)
I hope Botox doesn't cause me to lose control of my bowels or bladder!
doctor
Answered by Dr. Dr. Erion Spaho (6 hours later)
Brief Answer:
It's Unlikely.

Detailed Answer:
Hello again.

Botox target in your case is the musculature that is not intended to control your bowel and bladder function.

These functions are controlled by deep muscles of the pelvic floor.

Hope this helps.

Greetings.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Dr. Erion Spaho (1 hour later)
Thank you Sir! That is a load off my mind. XXXXXXX Price
doctor
Answered by Dr. Dr. Erion Spaho (1 hour later)
Brief Answer:
You are welcome.

Detailed Answer:
Glad I helped you.

Take care.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 4400 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Muscle Spasms In The Buttocks?

Brief Answer: Antidepressants and NSAID may be necessary to be used. Detailed Answer: Hello and thanks for being on HCM. I have read your question and understand your concerns. It is necessary first to understand if the pain is primary ( or related directly to the MS ), or secondary ( musculoskeletal pain ) due to poor posture and balance, spasticity, etc. A thorough examination by your Doctor is necessary for this purpose. If the pain is found to be primary ( or directly related to MS ) tricyclic antidepressants drugs ( amitryptilin for example ) are the first choice. Anticonvulsants such gabapentin, carbamazepine etc. may be used also. If the pain is found to be musculoskeletal, NSAID drugs and other analgesics may be used ( diclofenac, ibuprofen, ketoprofene, tramadol, etc.). Hope you found the answer helpful. Take care.